MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture and leak occurred.On (b)(6) 2020, a balloon dilation on the esophagus using an 18-4/5.8/120 xxl balloon dilator was prepared for the procedure.During preparation, a leak test on the catheter noted that the balloon was leaking air.However, a video was provided that showed that a pinhole was found on the balloon, which contributed to the leak where liquid was coming off.The device was removed and replaced for a different model to complete the procedure.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(4).Device was not returned to the manufacturer; however, medial from the clinical procedure was provided to boston scientific and reviewed by a member of bsc cis.A copy of the media review report was attached to the record.The media review report concluded: a video showed that the balloon was inflated, and a pinhole leak was noted on the balloon material.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19007533
Report Number2124215-2024-18374
Device Sequence Number9372205
Product Code KNQ
UDI-Device Identifier08714729163176
UDI-Public08714729163176
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0029184652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale